MAUDE Adverse Event Report: COOK INC HIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC HIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G30476
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a stone extraction with laser, a hiwire nitinol hydrophilic wire guide broke off in the patient.The physician may have hit the wire with the laser.The separated wire fragment was retrieved with a grasper.A section of the device did not remain inside the patient¿s body.No additional procedures were required due to this occurrence.No adverse effects were reported due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Event summary as reported, during a stone extraction with laser, a hiwire nitinol hydrophilic wire guide broke off in the patient.The physician may have hit the wire with the laser.The separated wire fragment was retrieved with a grasper.A section of the device did not remain inside the patient¿s body.No additional procedures were required due to this occurrence.No adverse effects were reported due to this occurrence.Investigation - evaluation reviews of the complaint history, device history record, instructions for use, and quality control procedures and a visual inspection were conducted during the investigation.One used hw-035150 was returned for investigation in an opened pouch.The device length measured 145.3cm.One of the ends was torn and had a jagged appearance.No fluid was seen on the device or in the return packaging.The device was forwarded to the supplier for further investigation.The device presented melt damage to the distal 0.60cm of the polymer jacket material, exposing approximately 0.25cm of the metallic core wire at the shortened distal end.An indeterminate length of material distal of the melt damage was missing from the returned specimen.The distal end of the exposed metallic core wire presented melt damage as well.The customer supplied images presented melt damage to an indeterminate length of the polymer jacket material, exposing an unknown length of the metallic core wire at the shortened distal end.A review of the device history records by the supplier did not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The supplier investigation concluded that the product met specification at the time of shipment.A document-based investigation evaluation was also performed by cook.No related non-conformances were recorded.Two additional complaints were recorded for this product lot for a similar failure mode, reported under manufacturer report #¿s 1820334-2020-02282 and 1820334-2021-00221.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was inspected by quality control and no notable gaps in production or processing controls were noted.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The instructions for use provided with the device provide the following precautions: ¿-manipulation of wire guide requires appropriate imaging control.Use caution not to force or over manipulate the wire guides when gaining access.- when using wire guide through a metal cannula /needle, use caution as damage may occur to outer coating.- when exchanging or withdrawing an instrument over the wire guide, secure and maintain the wire guide in place under fluoroscopy in order to avoid unexpected wire guide displacement.- these wire guides are not intended for tpca use.¿ based on the available information, cook has concluded that a component failure unrelated to manufacturing or design deficiencies contributed to this incident.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
HIWIRE NITINOL HYDROPHILIC WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12234173
Report Number1820334-2021-01872
Device Sequence Number3963045
Product Code OCY
UDI-Device Identifier00827002304765
UDI-Public(01)00827002304765(17)231214(10)71001405
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K082536
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/14/2023
Device Model NumberG30476
Device Catalogue NumberHW-035150
Device Lot Number71001405
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/13/2021
Supplement Date Received by Manufacturer12/13/2021
Initial Report FDA Received Date07/27/2021
Supplement Report FDA Received Date01/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/14/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale